| Catalog Number |
PXSLIMLAN160STR |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a medical procedure in the right pulmonary arteriovenous malformations (pavm) using a lantern delivery microcatheter (lantern) and a guidewire.During the procedure, the lantern was used and upon removal the lantern was noted to be broken at the hub.Therefore, the lantern was not used in the remainder of the procedure.The procedure was completed using a new lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture on its proximal shaft near the hub.If the lantern is manipulated during retraction or removal, damage such as a kink and subsequent fracture may occur.Further evaluation of the device revealed an additional fracture and ovalizations on the distal shaft.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.